U.S. doctors online nowAsk doctors free
NY
A male asked:

hi i dont understand y i cant get rid of athletes foot for good.i use tinactin (tolnaftate) and it seems to kill it off fast then within a month or so it comes back to every toe on each foot.this has happened for the past 8 years?

2 doctor answers5 doctors weighed in
Dr. Thomas Inwood
Podiatry 35 years experience
Athlete's foot: The reason it comes back is because the skin at the bottom of the foot needs to be treated for 40 to 60 days , as that is how long it takes to turn over that skin layer . The other areas don't take as long , but certainly take longer than a couple weeks. Use the cream longer to get better results. If you still have no success , see your podiatrist for prescription medication
Dr. Ashley Vanderloop
Podiatry 13 years experience
Athlete's foot: With chronic athlete's foot I usually recommend a combination approach to treating it successfully. There are many natural and prescription meds that work wonders!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 47-year-old member asked:

Prevent malaria best with doxycycline or mefloquine if travelling abroad?

1 doctor answer3 doctors weighed in
Dr. Joel Gallant
Infectious Disease 36 years experience
Depends: The choice of prophylaxis is based in part on where you're going and the resistance patterns of the malaria in the area. The cdc has a good website that discusses this issue based on region or country. When in doubt, see a travel medicine specialist.
A 42-year-old member asked:

What are the nondrug options for a pregnant woman with back pain?

1 doctor answer2 doctors weighed in
Dr. Thomas Dowling
Orthopedic Spine Surgery 40 years experience
Several: A type of back support called a pregnancy harness can help as you progress with the pregnancy and guided exercise as long as it is cleared by your ob/gyn. A tens unit can also be of benefit.
Sedalia, MO
A 38-year-old female asked:

38 f obese (but losing weight) have fatty liver. My right side under my arm around back be cramping. Could this be from the fatty liver?

2 doctor answers4 doctors weighed in
Dr. Luis Villaplana
Internal Medicine 35 years experience
No: Fatty liver at your age should not be causing pain in that area.
Sedalia, MO
A 38-year-old female asked:

My son is 17 and plays football. Complaining of ankle hurting and pains shooting up his leg. Does he need a mri?

3 doctor answers14 doctors weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Exam first: There has been a lot of great diagnostic skill derived from years of training & practice that your physician can bring to the process of examining a patient.After an exam, the physician can decide if additional studies are necessary prior to treatment.
Canton, MI
A 67-year-old male asked:

Ankle swollen &deformed after knee replacement she is 200 lb what is the remedy?

5 doctor answers6 doctors weighed in
Dr. Ronald Galyon
Orthopedic Surgery 35 years experience
Yes and No: Early in the recovery it is not unusual to have swelling from the knee down into the ankle and foot. With healing proper circulation is reestablished and usually the swelling returns to a more normal state. Ice, elevation, and compression and education may help but if the swelling persist too long more aggressive treatment may be needed. See, your surgeon.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 27, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.